Reply To: Stimulants causing fatigue?

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Stimulants causing fatigue? Reply To: Stimulants causing fatigue?

#113093
Outsider
Participant

Keep in mind that we are all unique and we will all respond to medication in different ways. That is part of what makes a psychiatrist’s job so difficult. If you are having issues with your medication, work with your doctor to make small incremental changes. A few things to consider:
1. try a different stimulant; Ritalin, Focalin, Strattera
2. try MYDAYIS, this is a newly released form of Adderall XR that extends the release further into the day
3. try to remove Celexa or replace it with another SSRI or an SNRI, seroquel, abilify or another medication. There are lots of choices you can discuss with your doctor. Your issues may well be with the Wellbutrin or Celexa and extreme fatigue is a side effect of these types of medication.
4. I take Adderall XR (2x20mg). I take them one before breakfast and one after (about 45 min later). This allows for a smoother and prolonged effect through the day. I also keep a bottle of Adderall (immediate release) that i can adjust my dose late in the day by adding 1/4, 1/2 or a whole tablet depending on need (I never need the whole tablet late in the day).
5. Cognitive Behavioral Therapy (CBT) – well worth the investment for ADHD, anxiety and depression.
Unfortunately, changing medication take time and you need 2-4 weeks on each change to see if you get the desired effect. Hopefully, you have a doctor that is patient and will work with you through your side effects and some can be rough to get through. You are the world’s foremost expert in your own mind and body. You should have a doctor that works with you and treats you that way.
Good Luck!